MAUDE Adverse Event Report: US SURGICAL (INACTIVE) SILS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL (INACTIVE) SILS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number SILSCLINCH36
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device opened by the account.The visual inspection of the device noted no visual abnormalities.The handle function did not close the jaws.The device rotated and the shaft could be locked in place.Upon disassembling the device, it was noted that the cable that operates the jaws was broken and disengaged.Product analysis suggests the product was used in a surgical procedure.The reported condition was not confirmed.A secondary condition of broken cable was noted.The most probable root cause of the broken cable may be due to rough handling of the device.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.
 
Event or Problem Description
According to reporter during a lap hysterectomy procedure the handpiece was visibly broken when opened from packaging and unable to be used.No additional operating time.No additional blood loss.No adverse effect to patient.No tissue damage or unanticipated tissue loss, opened up another hand piece and there was no issue.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SILS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL (INACTIVE)
60 middletown ave
north haven CT 06473
MDR Report Key6633547
Report Number1219930-2017-05757
Device Sequence Number10766935
Product Code GCJ
UDI-Device Identifier20884523000587
UDI-Public20884523000587
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K091869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,l
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberSILSCLINCH36
Device Catalogue NumberSILSCLINCH36
Device Lot NumberN6G0591X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2016
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by Manufacturer05/15/2017
Initial Report FDA Received Date06/12/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1